Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

July 10, 2021Douglas County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 9:14 PM CDT for Douglas County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 9:14 PM CDT (02:14 UTC)
Expired
Jul 10, 2021, 10:00 PM CDT
In force
46 min
Issued by
NWS Springfield, MO

County Douglas County, MO

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2329 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2329 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS83 KSGF 110214
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
914 PM CDT Sat Jul 10 2021
 
MOZ096-110300-
Douglas MO-
914 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 1000
PM CDT...

At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ava, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Drury...                          Vanzant...
Brushyknob...                     Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.

LAT...LON 3688 9254 3703 9251 3706 9214 3705 9209
      3679 9210 3679 9215
TIME...MOT...LOC 0214Z 276DEG 28KT 3695 9247 

$$

Wise

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:13 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 10, 6:13 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
613 PM CDT Sat Jul 10 2021

.SHORT TERM...(This evening through Sunday)
Issued at 245 PM CDT Sat Jul 10 2021

Sfc low near the IA/IL/MO border with a trailing cold front
extending back to the west through west central MO into east
central KS will begin to shift to the southeast over the next few
hours. MCV that brought an earlier round of convection to our
area has stabilized some of the area (central MO) but daytime
heating is recharging the atmosphere farther to the west with
mlcapes values of 2500-3000+ j/kg over eastern KS/western MO. With
sfc heating/high dew points, any convective inhibition is
expected to gradually erode this afternoon. Should see convection
re-fire along the boundary/sfc front toward 20-22z. 0-6km bulk
shear of around 40 kts will support supercells and large hail and
a brief tornado risk over southeast KS with initial development.
As cold pools organize, storms are expected to develop into bowing
segments/lines as they drop sse through our area. Best chances
for severe storms will be over the southwest half of the cwfa
which will have stronger instability, but can't rule it out later
farther east as temperatures recover.

Strongest storms should move south of the area this evening
although some scattered storms will remain possible with an upper
level low moving through the area. Sunday will be a
cool/cloudy/showery day but with little instability the chances
for severe storms looks low/nil.

.LONG TERM...(Monday through Saturday)

Issued at 245 PM CDT Sat Jul 10 2021

Monday: The upper low/trough axis will remain over the area
Monday with cool weather. Can't rule out some afternoon showers
over the eastern cwfa.

Tuesday: Will see a warming trend as the upper trough finally
shifts east.

Wednesday-Thursday: Another shortwave moving through the northern
Plains and Midwest will support a sfc cold front that will sag
southeast into the area and stall over IL/MO/KS as a west-east
boundary by late Thu/Thu night. Will see increased chances for
storms during this time.

Friday-Saturday: Weak zonal flow aloft in the wake of the
shortwave and left over frontal boundary will support pulse type
convection, typical July weather.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 609 PM CDT Sat Jul 10 2021

Area of most intense convection was located southwest of the
forecast area and is expected to remain southwest of the area.
Additional convection will affect the JLN/SGF/BBG terminals
between 00z and 04z this evening. Will likely see MVFR/IFR within
the convection. Some lower ceilings possible overnight in the
MVFR and possibly IFR. Scattered showers and storms possible on
Sunday with the upper low. Winds will swing around to the
northwest behind the front tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Jul 10, 8:18 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
818 PM CDT Sat Jul 10 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
818 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

Strong to severe thunderstorms will continue to be possible over
southern Missouri through the evening. Hail to the size of
quarters and damaging wind gusts up to 60 mph will be possible
with the strongest storms.

Locally heavy rainfall and flash flooding will be possible this
evening, especially in the more flood prone areas of the Ozarks.
Widespread flooding is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible on a daily basis through
early next week.

Heat index values will rise back into the upper 90s by the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Jul 10, 8:13 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
813 PM CDT Sat Jul 10 2021

MOZ082-097-110200-
Howell MO-Texas MO-
813 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 900 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Mountain Grove to near
Cabool to 7 miles northwest of Willow Springs. Movement was southeast
at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mountain View...                  Willow Springs...
Cabool...                         Summersville...
Peace Valley...                   White Church...
Clear Springs...                  Arroll...
Solo...                           Pine Crest...
Simmons...                        Elk Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.

LAT...LON 3697 9209 3705 9209 3706 9215 3714 9210
      3725 9209 3723 9165 3679 9166
TIME...MOT...LOC 0113Z 301DEG 35KT 3721 9210 3713 9204 3711 9203 3706
9207

Wise
Local storm report, Jul 10, 8:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       NIANGUA                 37.38N 92.83W
07/10/2021  M2.73 INCH       WEBSTER            MO   PUBLIC

            2.73 INCHES OF RAIN RECEIVED BETWEEN
            6:45-8:15 PM.

&&

MDU
Local storm report, Jul 10, 8:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     CABOOL                  37.12N 92.11W
07/10/2021  M54 MPH          TEXAS              MO   BROADCAST MEDIA

            MEASURED AT KZGM.

&&

MDU
Special weather statement, Jul 10, 8:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
845 PM CDT Sat Jul 10 2021

MOZ055-056-110230-
Benton MO-Morgan MO-
845 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
SOUTHWESTERN MORGAN COUNTIES UNTIL 930 PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cole Camp, or 15 miles south of Sedalia, moving southeast at 35 mph.

Dime sized hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Versailles...                     Cole Camp...
Stover...                         Crockerville...
Mora...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.

LAT...LON 3843 9276 3822 9297 3845 9333 3854 9326
      3853 9307 3854 9307
TIME...MOT...LOC 0144Z 303DEG 31KT 3848 9319

Wise
Local storm report, Jul 10, 8:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     GROVESPRING             37.40N 92.60W
07/10/2021                   WRIGHT             MO   PUBLIC

            TREES DOWN NEAR HIGHWAY.

0758 PM     TSTM WND DMG     4 ENE MOUNTAIN GROVE    37.16N 92.19W
07/10/2021                   TEXAS              MO   PUBLIC

            TREES DOWN ON HIGHWAY MM.

&&
Special weather statement, Jul 10, 9:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
914 PM CDT Sat Jul 10 2021

MOZ096-110300-
Douglas MO-
914 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 1000
PM CDT...

At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ava, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Drury...                          Vanzant...
Brushyknob...                     Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.

LAT...LON 3688 9254 3703 9251 3706 9214 3705 9209
      3679 9210 3679 9215
TIME...MOT...LOC 0214Z 276DEG 28KT 3695 9247

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:14 PM CDTSpecial Weather StatementSGFWright46 min
Jul 10, 7:18 PM CDTSevere Thunderstorm WarningSGFTexas, Wright57 min
Jul 10, 7:24 PM CDTAreal Flood AdvisorySGFDade4 hr
Jul 10, 7:33 PM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright6 hr
Jul 10, 8:13 PM CDTSpecial Weather StatementSGFHowell47 min
Jul 10, 8:16 PM CDTSevere Thunderstorm WarningSGFHowell, Texas44 min
Jul 10, 8:39 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon, Texas66 min
Jul 10, 8:45 PM CDTSpecial Weather StatementSGFMorgan45 min
Jul 10, 10:29 PM CDTSpecial Weather StatementSGFSt. Clair, Vernon61 min
Jul 10, 11:14 PM CDTSpecial Weather StatementSGFHickory46 min
Jul 10, 11:32 PM CDTSpecial Weather StatementSGFBarton43 min
Jul 10, 11:49 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper41 min
Jul 11, 12:13 PM CDTRiver Flood WarningSGFVernon59 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.